MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS, INC. PATHWAY HER2 (4B5); SYSTEM, TEST, HER-2/NEU, IHC

VENTANA MEDICAL SYSTEMS, INC. PATHWAY HER2 (4B5); SYSTEM, TEST, HER-2/NEU, IHC
Catalog Number 05278368001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Breast Cancer (1759)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A customer from the united states alleged an impact to patient treatment based on false negative results for a patient sample stained with pathway anti-her-2/neu (4b5) rabbit monoclonal antibody test.An investigation was performed to evaluate the customer issue.No product problem was identified.Review of the batch monitoring dashboard indicated that alleged lot was compliant with all quality criteria at the time of release.Furthermore, per the customer report, the alleged lot was used to completion and did not produced erroneous results any other time.Additional information such as patient's treatment outcome as well as current treatment based on updated her-2 results, or staining images of the initial and retest results, has been requested but not provided.The customer indicated that although the controls containing positive and negative breast tissue are cut ahead of time, every two weeks, and are stored on the counter presently, however they were previously stored in the refrigerator.Per the product method sheet - positively charged slides may be susceptible to environmental stresses resulting in inappropriate staining of any ihc assay (for example, lack of primary antibody or counterstain on the tissue.Based on the available information, storage of the initial control slides in the refrigerator, most likely adversely impacted slide fluidics and therefore is the most likely contributing factor of the alleged issue.(b)(4).
 
Event or Problem Description
A customer from the united states alleged an impact to patient treatment based on false negative results for a patient sample stained with pathway anti-her-2/neu (4b5) rabbit monoclonal antibody test.The customer reported that the patient underwent a needle & skin punch biopsy in (b)(6) 021 for collection of tissue sample for testing.On (b)(6) 2021, patient's primary breast tumor sample was tested, yielding negative her-2 result.The negative results were released to the patient's treating physician.The patient's initial diagnosis was reportedly invasive ductal carcinoma and the pathologist onsite stated that the patient had chemotherapy with pathologic complete response, clinically responded on radiology.On (b)(6) 2021, the patient had a double mastectomy, including lymph nodes, right axillary regional resections.No residual disease was detected after mastectomy in breast and axillary lymph nodes.However, a repeat pet scan indicated the presence of residual lesions in the axillary.Therefore, on (b)(6) 2021, patient's breast lymph node sample was tested, yielding a positive her-2 result.The initial primary tumor sample was then repeat tested, this time yielding a positive her-2 result.Please note, breast markers were not run on the lymph node sample during initial tests on (b)(6) 2021.Also, no er/pr tests done on the primary tumor sample during repeat tests in (b)(6) 2021, only her-2 test was repeated on this sample.The patient's final diagnosis was metastatic breast cancer.The customer additionally alleged that although the patient received chemotherapy, they did not receive herceptin as part of treatment due to the initial her-2 negative results.Please note that there is no information regarding the patient's treatment outcome from the treating physician.The customer communicated that on (b)(6) 2021 there was an amendment to update the her-2 test results (negative/0 to positive/3+), but with no change in diagnosis.An investigation was performed to evaluate the customer issue.

Brand Name
PATHWAY HER2 (4B5)
Common Device Name
SYSTEM, TEST, HER-2/NEU, IHC
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS, INC.
1910 e innovation park dr
tucson AZ 85755
MDR Report Key12724503
Report Number2028492-2021-00007
Device Sequence Number15224534
Product Code MVC
UDI-Device Identifier04015630972197
UDI-Public04015630972197
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Catalogue Number05278368001
Device Lot NumberG23061
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight67